Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Wolfgang Wasow
Title: Linear turning point theory
Additional book information: Applied Mathematical Sciences, vol. 54, Springer-Verlag, New York, Berlin, Heidelberg and Tokyo, 1985, ix + 246 pp., $38.00. ISBN 0-387-96046-5.

References [Enhancements On Off] (What's this?)

  • 1. R. C. Ackerberg and R. E. O'Malley, Boundary layer problems exhibiting resonance, Studies in Appl. Math. 49(1970), 277-295. MR 269940
  • 2. G. B. Airy, On the intensity of light in the neighborhood of a caustic, Trans. Cambridge Philos. Soc. 6 (1838), 379-402.
  • 3. V. I. Arnol'd, On matrices depending on parameters, Uspehi Mat. Nauk 26, No. 2(1971), 101-114; English transl. in Russian Math. Surveys 26, No. 2(1971), 29-43. MR 301242
  • 4. V. I. Arnol'd, Supplementary chapters of the theory of ordinary differential equations, "Nauka", Moscow, 1978, 304 pp. (Russian) MR 526218
  • 5. M. A. Evgrafov and M. V. Fëdoryuk, Asymptotic behavior as λ → 0 of the solution of the equation w"(z) - p(z, λ)w(z) = 0 in the complex z-plane, Uspehi Mat. Nauk 21, No. 1 (127) (1966), 3-50. English transl. in Russian Math. Surveys 21 (1966), 1-48. MR 209562
  • 6. R. Gans, Fortpflanzung des Lichts durch ein inhomogenes Medium, Ann. Phys. 47 (1915), 709-736.
  • 7. B. D. Hassard, N. D. Kazarinoff and Y.-H. Wan, Theory and applications of Hopf bifurcation, London Math. Soc. Lecture Series, No. 41, Cambridge Univ. Press, Cambridge, London, New York, 1981. MR 603442
  • 8. R. E. Langer, On the asymptotic solutions of ordinary differential equations with an application to the Bessel functions of large complex order, Trans. Amer. Math. Soc. 34 (1932), 447-480. MR 1501648
  • 9. R. E. Langer, The asymptotic solutions of ordinary linear differential equations of the second order, with special reference to the Stokes phenomenon, Bull. Amer. Math. Soc. 40 (1934), 545-582.
  • 10. C. C. Lin, The theory of hydrodynamic stability, Cambridge Univ. Press, Cambridge, 1966. MR 200014
  • 11. Y. Sibuya, Global theory of a second order linear differential equation with a polynomial coefficient, North-Holland Math. Studies no. 18, North-Holland-American Elsevier Publ. Co., Amsterdam-New York, 1975. MR 486867
  • 12. W. Wasow, Asymptotic expansions for ordinary differential equations, Interscience Publ., New York, 1965.

Review Information:

Reviewer: Nicholas D. Kazarinoff
Journal: Bull. Amer. Math. Soc. 15 (1986), 252-254
American Mathematical Society